Texas, 2009

Hail in Texas, June 8, 2009

June 8, 2009 · NWS OUN · 1 event in 1 county or zone

Thunderstorms developed and moved over mainly rural areas of north Texas, although quarter size hail was reported just northeast of Bomarton in Baylor county. No damage was reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms developed and moved over mainly rural areas of north Texas, although quarter size hail was reported just northeast of Bomarton in Baylor county. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 8, 2:36 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 2:36 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
336 PM CDT MON JUN 8 2009

.DISCUSSION...
ACTIVE WX PATTERN TO CONT AS SFC BOUNDARY MOVES BACK AND FORTH
ACROSS THE SOUTHERN PLAINS AND WE MAINTAIN SOUTHWEST MID-LEVEL FLOW
OVER THE AREA.

SFC FRONT STALLS JUST SOUTH OF I-44 CORRIDOR THIS AFTN BEFORE
LIFTING BACK NORTH TONIGHT. THIS BOUNDARY SHOULD BE A FOCUS FOR A
FEW TSTMS LATER TODAY AND THIS EVENING. INITIATION LOOKS TO TAKE
PLACE ACROSS WEST TEXAS... JUST SOUTHWEST OF CWA AND THEN FARTHER
NORTHEAST ACROSS FAR NORTHEAST OK INTO SOUTHWEST MISSOURI.
ADDITIONAL STORMS MAY TRY TO FILL IN NEAR THE SFC FRONT ACROSS SOUTH
CENTRAL OKLAHOMA FOR A WHILE THIS EVENING BEFORE ONCE AGAIN
DISSIPATING. SOUNDINGS WOULD SUPPORT ANOTHER ROUND OF HEAT BURST
TYPE SIGNATURES WITH STRONG WINDS... ESPECIALLY ACROSS WESTERN NORTH
TEXAS INTO PORTIONS OF SOUTHERN OKLAHOMA.

LATER TONIGHT AS LLJ BECOMES ESTABLISHED COULD SEE STORMS DEVELOP
ACROSS NORTHERN OKLAHOMA... WHICH WOULD THEN MOVE INTO KS AS LOW
LEVEL THERMAL GRADIENT RETREATS NORTH AND FRONT CONT TO LIFT NORTH
OUT OF THE AREA.

MUCH OF TUE SHOULD REMAIN DRY... WITH POSSIBLE EXCEPTION POSSIBLY
BEING NORTH CENTRAL OK IF THE FRONT HANGS UP THERE AS MORNING NAM
SUGGESTS. OTHERWISE CAP SHOULD LIMIT CONVECTION ALONG DRYLINE ACROSS
WESTERN OK TUE AFTN. SFC FRONT MAKE ANOTHER MOVE SOUTH ON WED WITH
SUPPORT OF UPPER WAVE MOVING OUT OF SOUTHERN ROCKIES INTO THE
SOUTHERN PLAINS. THIS MAY WEAKEN CAP AND PROVIDE ENOUGH FORCING TO
INITIATE CONVECTION EARLY ON WED... AND POSSIBLE MORE WIDESPREAD
CONVECTION. THIS WILL CONT WED NIGHT AS MID LEVEL WAVE MOVES
ACROSS.

SFC FRONT THEN SAGS SOUTH TOWARD THE RED RIVER FOR LATTER PART OF
THE WEEK KEEPING HIGHER CHANCES LIMITED TO SE/E PORTIONS OF OK. MID
LEVEL RIDGING THEN TRIES TO BUILD ACROSS THE SOUTHERN PLAINS
POSSIBLY LIMITING PRECIP CHANCES FOR A TIME OVER THE WEEKEND BEFORE
RIDGE FLATTENS OUT AND ANOTHER FRONT APPROACHES THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  90  73  90 /  30  30  20  40
HOBART OK         69  95  72  93 /  30  20  20  30
WICHITA FALLS TX  72  96  74  94 /  30  10  20  20
GAGE OK           62  92  66  83 /  30  30  20  20
PONCA CITY OK     67  88  72  85 /  20  40  30  40
DURANT OK         71  93  74  92 /  30  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

32/30
Hazardous weather outlook, Jun 8, 1:55 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT MON JUN 8 2009

OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CDT MON JUN 8 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON THROUGH TONIGHT ACROSS MOST OF NORTHERN... CENTRAL AND
SOUTHERN OKLAHOMA... AND OVER WESTERN NORTH TEXAS. THE LEAST LIKELY
AREA FOR STORMS IS EXPECTED TO BE ACROSS WEST CENTRAL OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH 6 AM.

IMPACTS...
MODERATE DAMAGE TO AUTOMOBILES...ROOFTOPS...AND TENDER VEGETATION
FROM LARGE HAIL UP TO TWO INCHES IN DIAMETER.

DAMAGING WIND GUSTS TO 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS AFTER 4 PM. GROUPS LOCATED FARTHER NORTH SHOULD PLAN FOR
OPERATIONS AFTER 9 PM.

DISCUSSION...
A BROAD AREA OF HIGH INSTABILITY WILL REMAIN IN PLACE THIS
AFTERNOON AND EVENING... BENEATH MODERATELY STRONG WESTERLY WINDS
ALOFT. THIS WILL FAVOR DEVELOPMENT OF STRONG TO SEVERE STORMS...
INCLUDING THE POSSIBILITY OF SUPERCELLS. MEANWHILE... A NEARLY
STATIONARY FRONT WILL EXTEND FROM NEAR STILLWATER... TO THE OKLAHOMA
CITY METRO AREA... TO LAWTON... TO SEYMOUR TEXAS. THE PRESENCE OF
WARM TEMPERATURES ALOFT AND THE LACK OF UPPER LEVEL SUPPORT WILL
LIKELY DELAY STORM DEVELOPMENT UNTIL LATE IN THE AFTERNOON. THEN A
FEW SEVERE THUNDERSTORMS ARE EXPECTED TO FORM NEAR THE STATIONARY
FRONT IN WESTERN NORTH TEXAS AND POSSIBLY EXPAND INTO PARTS OF
SOUTHERN OKLAHOMA. OTHER ISOLATED STRONG STORMS MAY FORM IN THE
UPSLOPE FLOW OVER THE TEXAS PANHANDLE... AND MOVE TOWARD WESTERN
OKLAHOMA LATE IN THE EVENING. OVERNIGHT... A LOW LEVEL JET WILL
DEVELOP... AND THE FRONT WILL BEGIN TO MOVE BACK NORTH AS A WARM
FRONT. AS THIS OCCURS... ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE
FARTHER NORTH.

WITH ANY OF THE ACTIVITY LATE THIS AFTERNOON AND TONIGHT... THERE
WILL BE POTENTIAL FOR A FEW SUPERCELLS... PRODUCING VERY LARGE
HAIL... AND DAMAGING WINDS. THE THREAT OF TORNADOES IS LOW... BUT AN
ISOLATED TORNADO COULD OCCUR... ESPECIALLY IN THE VICINITY OF THE
FRONT THROUGH THIS EVENING. WITH TIME... THE MERGING OF STORMS INTO
LARGER CLUSTERS MAY RESULT IN A DECREASING HAIL THREAT... BUT A
GREATER LIKELIHOOD OF HEAVY RAINFALL AND HIGH WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG WINDS FROM WEAKENING THUNDERSTORMS... OR HEAT BURSTS... WILL
AGAIN BE POSSIBLE OVERNIGHT... MAINLY IN AN AREA EXTENDING ACROSS
WESTERN NORTH TEXAS INTO SOUTH CENTRAL OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY BE ONGOING INTO TUESDAY MORNING ACROSS MAINLY
NORTHERN OKLAHOMA UNTIL THE LOW LEVEL JET WEAKENS. DAYTIME HEATING
WILL AGAIN RESULT IN MODERATE TO STRONG INSTABILITIES BY TUESDAY
AFTERNOON. WHILE THE WARM FRONT WILL LIFT INTO FAR NORTHERN OKLAHOMA
OR SOUTHERN KANSAS... REMNANT THUNDERSTORM OUTFLOW BOUNDARIES MAY
CONTINUE TO BE PRESENT FARTHER TO THE SOUTH... SERVING AS A FOCUS
FOR RENEWED THUNDERSTORM DEVELOPMENT. THERE IS A SLIGHT RISK OF
SEVERE STORMS TUESDAY OVER MUCH OF WESTERN... NORTHERN... AND
CENTRAL OKLAHOMA. ISOLATED SEVERE STORMS MAY ALSO OCCUR TUESDAY
EVENING IN WESTERN NORTH TEXAS.

THE ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE END
OF THE WEEK... AS THE FRONTAL BOUNDARY MOVES BACK AND FORTH ACROSS
THE REGION... BENEATH THE SOUTHERN BRANCH OF THE JET STREAM. SEVERE
STORMS AND LOCALLY HEAVY RAINFALL APPEAR POSSIBLE LATE EACH DAY...
AND OVERNIGHT... THROUGH AT LEAST SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY MORNING.

CJS

In the hours before

Special weather statement, Jun 8, 3:20 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT MON JUN 8 2009

TXZ088-082145-
BAYLOR TX-
420 PM CDT MON JUN 8 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST OF BOMARTON AT
421 PM CDT...MOVING NORTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BAYLOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

MAXWELL
Special weather statement, Jun 8, 3:46 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT MON JUN 8 2009

TXZ088-082215-
BAYLOR TX-
446 PM CDT MON JUN 8 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF WESTOVER AT
446 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE
OF PRODUCING SMALL HAIL... HEAVY RAIN... AND GUSTY WINDS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BAYLOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jun 8, 4:24 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT MON JUN 8 2009

TXZ087-082300-
KNOX TX-
524 PM CDT MON JUN 8 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF MUNDAY AT 524 PM
CDT...MOVING NORTH AT 20 MPH. ANOTHER STRONG STORM WAS 8 MILES SOUTH
OF KNOX CITY.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

MAXWELL

The radar

The Altus AFB radar (KFDR), 104 km away, was scanning. The volume nearest the first event began at 23:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Baylor

When
June 8, 5:05 PM CST
Where
Baylor County, Bomarton
Measured
1 in hail
Reported by
Public
Coordinates
33.510, -99.430

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183466.